MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG M.BLUE PLUS SYS W/PED.SPRUNG RESERVOIR; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG M.BLUE PLUS SYS W/PED.SPRUNG RESERVOIR; HYDROCEPHALUS MANAGEMENT
Model Number FX829T
Medical Device Problem Codes Infusion or Flow Problem (2964); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Hydrocephalus (3272)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a m.Blue plus (#fx829t) was implanted during a procedure.According to the complainant, the shuntsystem caused an overdrainage.The patient underwent a revision procedure.The complainant device will be returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.
 
Additional Manufacturer Narrative
Traceability of the production data was carried out.No deviation was determined.The investigation on the product is still pending.Should relevant additional information/investigation results become available, an supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
Visual inspection: during the investigation, scratches on the outer housing were determined permeability test: a permeability test has shown that the valve is permeable.Computer controlled test: to investigate the claim of over-drainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The valves are tested in both the horizontal as well as the vertical position.The results show that the valve operates in the permissible tolerance in the vertical position but noch in the horricontal position.A slower outflow of m.Blue could be determined.Adjustment test: during the adjustment test it was determined that the valve is adjustable in all pressure ranges.Braking force and brake function test: the brake functionality test has shown that the brake function operates as expected; however, the braking force required was not within the given tolerances.Internal inspection: after dismantling of the valve, deposits were found inside.Results: based on our investigation results, we can determine a reduced outflow in the vertical position at the valve, furthermore, the braking force is not within the tolerance.The visible deposits in the valve have led to the functional impairment.Deposits caused by substances naturally present in the patient's body, such as protein, blood or tissue particles, are among the known and unavoidable risks and side effects of hydrocephalus therapy.Even small amounts of organic material can affect the integrity of the valve.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.
 
Event or Problem Description
It was reported that a m.Blue plus (#fx829t) was implanted during a procedure on (b)(6) 2022.According to the complainant, the shunt system caused an overdrainage and adjustment difficulties.The patient underwent a revision procedure on (b)(6) 2024.The complainant device has be returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.

Brand Name
M.BLUE PLUS SYS W/PED.SPRUNG RESERVOIR
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key20320938
Report Number3004721439-2024-00306
Device Sequence Number8183617
Product Code JXG
UDI-Device Identifier04041906504847
UDI-Public4041906504847
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K192266
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/04/2025
Device Model NumberFX829T
Device Catalogue NumberFX829T
Device Lot Number20050445
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2024
Supplement Date Received by Manufacturer10/23/2024
Initial Report FDA Received Date09/27/2024
Supplement Report FDA Received Date10/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age11 YR
Patient SexFemale
Patient Weight50 KG